Alert archive / North Dakota / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 71, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Jun 26, 2011, 7:45 PM MDT for 4 counties in North Dakota. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2011, 7:45 PM MDT (01:45 UTC)
- Expired
- Jun 26, 2011, 8:30 PM MDT
- In force
- 45 min
- Issued by
- NWS Bismarck, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Adams County, ND, Grant County, ND, Hettinger County, ND, Sioux County, ND
The radar
The Bismarck radar (KBIS), 137 km from the middle of the area, began a volume at 01:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 1.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1199 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
087
WUUS53 KBIS 270145
SVRBIS
NDC001-037-041-085-270230-
/O.NEW.KBIS.SV.W.0071.110627T0145Z-110627T0230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
745 PM MDT SUN JUN 26 2011
THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN ADAMS COUNTY IN SOUTHWEST NORTH DAKOTA...
SOUTHWESTERN GRANT COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
EXTREME SOUTHEASTERN HETTINGER COUNTY IN SOUTHWEST NORTH DAKOTA...
SOUTHWESTERN SIOUX COUNTY IN SOUTH CENTRAL NORTH DAKOTA...
* UNTIL 830 PM MDT.
* AT 740 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THIS STORM WAS LOCATED NEAR HAYNES...OR 45 MILES
EAST OF BOWMAN...AND MOVING EAST AT 35 MPH.
AT 730 PM MDT...A 71 MPH WIND GUST WAS REPORTED AT THE HETTINGER
AIRPORT WITH THIS STORM.
* THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
ADAMS...EXTREME SOUTHEASTERN HETTINGER...SOUTHWESTERN GRANT AND
SOUTHWESTERN SIOUX COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING VERY STRONG WINDS AT
HETTINGER. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER
NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 4594 10207 4594 10238 4595 10261 4625 10256
4621 10175 4593 10182 4593 10206
TIME...MOT...LOC 0143Z 280DEG 31KT 4603 10245
WIND...HAIL 70MPH <.75IN
$$
KINNEY2 follow-up statements
071
WWUS53 KBIS 270200
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
900 PM CDT SUN JUN 26 2011
NDC001-037-041-085-270230-
/O.CON.KBIS.SV.W.0071.000000T0000Z-110627T0230Z/
ADAMS ND-GRANT ND-HETTINGER ND-SIOUX ND-
800 PM MDT SUN JUN 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
SIOUX...SOUTHEASTERN HETTINGER...SOUTHWESTERN GRANT AND EASTERN ADAMS
COUNTIES UNTIL 830 PM MDT...
AT 758 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS
OF 70 MPH. THIS STORM WAS LOCATED 5 MILES NORTH OF NORTH
LEMMON...MOVING EAST AT 35 MPH.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF EASTERN
ADAMS...SOUTHEASTERN HETTINGER...SOUTHWESTERN GRANT AND SOUTHWESTERN
SIOUX COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM PRODUCED A 71 MPH MEASURED WIND GUST AT THE HETTINGER
AIRPORT AROUND 730 PM MDT. THIS IS AN EXTREMELY DANGEROUS SITUATION.
SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4594 10207 4594 10238 4595 10261 4625 10256
4621 10175 4593 10182 4593 10206
TIME...MOT...LOC 0200Z 280DEG 31KT 4601 10217
WIND...HAIL 70MPH <.75IN
$$
KINNEY861
WWUS53 KBIS 270228
SVSBIS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BISMARCK ND
928 PM CDT SUN JUN 26 2011
NDC001-037-041-085-270235-
/O.EXP.KBIS.SV.W.0071.000000T0000Z-110627T0230Z/
ADAMS ND-GRANT ND-HETTINGER ND-SIOUX ND-
828 PM MDT SUN JUN 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SIOUX...
SOUTHEASTERN HETTINGER...SOUTHWESTERN GRANT AND EASTERN ADAMS
COUNTIES WILL EXPIRE AT 930 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER...GUSTY WINDS OF 40 TO 50 MPH ARE STILL POSSIBLE WITH THIS
THUNDERSTORM...ALONG WITH A BRIEF PERIOD OF HEAVY RAIN.
LAT...LON 4594 10207 4594 10238 4595 10261 4625 10256
4621 10175 4593 10182 4593 10206
TIME...MOT...LOC 0225Z 280DEG 31KT 4596 10187
$$
KINNEYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:42 PM MDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 26, 6:42 PM MDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 742 PM CDT SUN JUN 26 2011 .UPDATE... UPDATED MAINLY FOR THE LINE OF SHOWERS AND THUNDERSTORMS ACROSS THE WEST AND NORTH CENTRAL. && .DISCUSSION... CURRENTLY...THERE IS A LINE OF SCATTERED SHOWERS AND THUNDERSTORMS EXTENDING FROM NEAR WESTHOPE SOUTHWEST TO BOWMAN MOVING SOUTHEAST. THESE SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DISSIPATE SHORTLY AFTER SUNSET. && .AVIATION... MAIN LINE OF PRECIPITATION HAS MOVED OUT OF THE KJMS AREA...BUT LIGHT SHOWERS AND ISOLATED THUNDERSTORMS REMAIN POSSIBLE THERE AND NEAR KMOT/KDIK. OTHERWISE VFR CONDITIONS SHOULD PREVAIL AT ALL TAF SITES THROUGH THE TERM. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...HUBER AVIATION...BPN
Hazardous weather outlook, Jun 26, 3:52 AM MDT, 15 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 452 AM CDT SUN JUN 26 2011 NDZ020-023-025-033>037-040>048-050-051-271000- OLIVER-WELLS-FOSTER-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-SLOPE- HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH- DICKEY- 452 AM CDT SUN JUN 26 2011 /352 AM MDT SUN JUN 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS CAPABLE OF HEAVY RAINFALL ARE LIKELY ON SUNDAY ACROSS SOUTHERN NORTH DAKOTA. A FLASH FLOOD WATCH IS IN EFFECT THROUGH EARLY SUNDAY EVENING. A FEW OF THESE STORMS MAY ALSO BE SEVERE...WITH LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY ON MONDAY. THE WARMEST TEMPERATURES OF THE SEASON THUS FAR ARE FORECAST WEDNESDAY AND THURSDAY WITH HIGHS IN THE 90S ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. THUNDERSTORMS RETURN TO THE FORECAST THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AND SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN BISMARCK. NDZ001>005-009>013-017>019-021-022-031-032-271000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-SHERIDAN-GOLDEN VALLEY- BILLINGS- 452 AM CDT SUN JUN 26 2011 /352 AM MDT SUN JUN 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS SUNDAY THROUGH SUNDAY EVENING NORTH OF HIGHWAY 200. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE TURTLE MOUNTAINS THROUGH THE JAMES RIVER VALLEY ON MONDAY. THE WARMEST TEMPERATURES OF THE SEASON THUS FAR ARE FORECAST WEDNESDAY AND THURSDAY WITH HIGHS IN THE 90S ACROSS MUCH OF WESTERN AND CENTRAL NORTH DAKOTA. THUNDERSTORMS RETURN TO THE FORECAST THURSDAY INTO FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. AYD
In the hours before
Special weather statement, Jun 26, 6:54 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 754 PM CDT SUN JUN 26 2011 NDZ040-041-043-044-270200- ADAMS-BOWMAN-HETTINGER-SLOPE- 654 PM MDT SUN JUN 26 2011 ...SPECIAL WEATHER STATEMENT... AT 654 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11 MILES EAST OF BOWMAN...MOVING EAST AT 35 MPH. STRONG WINDS UP TO 55 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... GASCOYNE BY 700 PM MDT... REEDER BY 715 PM MDT... BUCYRUS BY 725 PM MDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. KINNEY
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 11:58 AM MDT | River Flood Warning | BIS | LaMoure | 24 hr |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.